Anyone get AVN (Ava Necronisis) spelling?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mngirl
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/27/2008 9:41 AM (GMT -7)   
if so, what was your experience and how did they treat you? they are assuming I got this from the high dose of prendisone I am on...

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 10/27/2008 4:55 PM (GMT -7)   
Welcome to the forum mngirl !!

I'm sure that there are a couple of members here who have had Avascular Necrosis . . . but I see more of it at the Crohn's forum, here at Healing Well. You might want to make a post there as well. I'm sorry I don't know much about it. Hopefully one of the others, more knowledgeable, will be along to help you out.

YES . . . some of the meds do cause it. Is it in your hips? I hope you'll tell us more about yourself.

Glad you found us.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10391
   Posted 10/27/2008 6:12 PM (GMT -7)   
Hi, I'm from the UC forum. I developed avascular necrosis in my shoulder from steroid therapy. I had surgery, the surgeon removed the necrosed tissue and put in a partial prosthesis to replace the part of the long bone that was damaged. What specifically did you want to know?
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
"My life is an ongoing medical adventure"
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/27/2008 8:58 PM (GMT -7)   
I have AVN [avascular necrosis] in the tops of both of my femurs. It is currently "inactive". It was discovered in 2004 and at that time they said I would need both hips replaced within 2 years. I do not have any hip pain and there are no signs that the bone is collapsing. When it does start to collapse then I will need the hip replacement. Had the AVN been discovered in the "active" stage they moght have been able to do a core decompression to try and get the blood flowing within the bone. Since it was caight long after the damage started I now must have joint replacements. I asked about doing hip replacement now while I am younger and in better shape. The concern is that I would outlive the prostetic joint and need a replacement when I was elderly.

I am an odd case. Usually one does not go this long without pain or bone collapse.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 10/27/2008 10:13 PM (GMT -7)   
Does this condition cause sudden severe pain deep in the large joint, like hip or shoulder? I have had extremely painful bouts that are debilitating in the hip or the shoulder (never both at once). They tried to say it was tendonitis but the pain is way too excruciating. But it comes for a week or two and then leaves, though I may have residual numbness. I have endocrine problems as well, which seems to make any problems with steroids worse.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


mngirl
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/28/2008 6:28 AM (GMT -7)   
The pain comes and goes.  Sometimes it is very extreme even when I am not putting any pressure on my knees.  They found the AVN while doing an MRI. 

applesk82
Regular Member


Date Joined Oct 2003
Total Posts : 262
   Posted 5/1/2009 12:07 PM (GMT -7)   
I have it, it started in my knees and now I have it in my hips and right ankle. Very painful, and yes they attribute it to the prednisone. Mine gets worse every time I have a flare. It's gotten very hard for me to walk, but my PCP gives me pain med to help with the pain.
Hugs and prayers,                      If it was easy being a lupie, 
   ~Suzanne~                                      the whole world would be one     
                                                             
diagnosed in May '95 with lupus nephritis, hypertension, hypothyroidism, avascular necrosis (knee) '98, kidney transplant April '06, pseudo-tumor cerebri '07, AVN ankles and hips '07, depression '07
prednisone, imuran, prograf, synthroid, diamox, OsCal +D, celexa, pepcid, welbutrin, oxycontin for pain

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:07 PM (GMT -7)
There are a total of 2,732,357 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
311 Guest(s), 12 Registered Member(s) are currently online.  Details
ewafromwarsaw, Psilociraptor, 81GyGuy, Shaz032, Susannah R., summer16, Girlie, LG13, Uniform Charlie, Fairwind, Ggrlsav, pitmom


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer